Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Co indefc Hec C
Mar 27, 2005

dear, Barbara,

I am living with HIV virus since 2000, Now I devoloped Hep C . my Cd4 count is below 200. shall I start ARV

Mike Tonsing

Response from Dr. McGovern

I would certainly recommend treatment for HIV. As you take these medications, your physician will want to monitor your liver function tests carefully.

You should also have testing for Hepatitis C in terms of viral load and genotype. Eventually, it would also be helpful to have a liver biopsy to see if you also need treatment for hepatitis C.

Also be aware of the signs of drug toxicity to the liver including poor appetite, nausea, vomiting and pain in the right upper part of your abdomen. If you develop any of these symptoms on medications, it may simply be a side effect; however a simple blood test will also tell if the medications are having a toxic effect on your liver.

Taking HIV medications is very important for you right now. You simply need to be monitored and well-informed so you can let your doctor know if you are having trouble tolerating your medications. Having hepatitis C infection should not change your mind about taking ARV.

Good luck!

Dr. McGovern



Previous
hiv and sgpt
Next
effects of ribavirin on HIV pregnant woman on ARV therapy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement